MAUDE Adverse Event Report: CONMED LARGO ULTRAPOWER BUR, ROUND END (MUSTARD) 3.2MM X 15.2MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO ULTRAPOWER BUR, ROUND END (MUSTARD) 3.2MM X 15.2MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 00702129400
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of the customer that the 00702129400, ultrapower bur, round end (mustard) was being used on (b)(6) 2023 and ¿it was reported that this bur broke shortly after it was put into use¿¿.After further assessment it was found that the device did fragment and fall into the surgical site.The fragment was retrieved.The procedure was completed with an alternate backup bur.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Reported event of the bur breaking apart is confirmed.The device has not been returned to date, but photographic evidence has been provided.The root cause cannot be determined, however, based upon the photos, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 14 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: this equipment is designed for use by medical professionals completely familiar with the required techniques and instructions for use of the equipment.Always inspect for bent, dull or damaged burs, blades or drill bits before each use.Do not attempt to straighten or sharpen.After use, dispose of properly.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
ULTRAPOWER BUR, ROUND END (MUSTARD) 3.2MM X 15.2MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key18058633
Report Number1017294-2023-00099
Device Sequence Number6628909
Product Code GFF
UDI-Device Identifier10845854007532
UDI-Public(01)10845854007532(17)270919(30)1(10)1271564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00702129400
Device Lot Number1271564
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic